Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
starletmoo

My Picture Please Help Thinking About Accutane

Recommended Posts

Hiya

these pictures are without makeup... grrrr..

I am currently on Retina A Micro & duac & dynacin. My derm says that I will not scar ( I don't believe him) What do you suggest I should do? What types of scars do I have and is it severe? I am making an appointment this week do you think Accutane would be a good choice for me? Thanks!!

http://hometown.aol.com/burbankca02/index.html

Share this post


Link to post
Share on other sites

Hmmm,

Well if nothing else is workign for you, then Accutane is a last resort. Your acne can most likely be controlled. If you've tried at least 2 oral antibiotics (not permanent) and 2-4 topicals and none are successful i'd go for the Accutane...

Minocylcline worked the best for me..

Now on Accutane (on 2nd week)

Share this post


Link to post
Share on other sites

Thanks everyone for responding!! smile.gif Everyone is soo helpful and supportive.

I do think the last post had nothing to do with my acne question. I think it is out of line to comment on my pjs that I took the pic in. I tan my body and not my face because I do not want to aggravate my skin. The makeup I wear evens out the difference in skin color.

Share this post


Link to post
Share on other sites

Retin-A is a good thing. It won't scar your face, cause from what I see in your photos you have moderate acne with red marks (minimal scars). Those red marks will go away at time....just need to be a bit patient, ok? Besides, you are on Retin-A which will take at least 3-4 months before you can see any result.

Apart from that....I notice one thing in your photos. You tend to have acne around jaw line....gotta ask...do you wear your hair down a lot? or do you touch your face when you are in class?

Share this post


Link to post
Share on other sites

Okies this is what I'd do before even saying 'Accutane' (scary word :-#)

1.) ask your doc if you can try minocycline

2.) start Dan's regimen - http://www.acne.org/regimen.html

I would try everything before 'tane, the side effects and stories you hear put me way off using it - I was on mino for 6 months and 99% clear in conjunction with Dan's regimen. Urge you to try it.

Good luck!

Share this post


Link to post
Share on other sites

i was on minocycline for 12 weeks.. my doctor said i shouldn't be on it for any longer because it isn't good to be on antibiotics for too long, it might help you.. but it doesn't help everyone and i wouldn't go suggesting it to people either. i'm not sure if it helped much because i was on other creams while on it.. it didn't work for my brother at all. plus i hope you have a drug plan that pays for it if you consider monocycline because it's very expensive!!

Share this post


Link to post
Share on other sites

this is a joke - there is no way in hell you need accutane. and wtf you think she has moderate acne?!?! in that case i must of had the most bitching severe acne ever. in your case you only need accutane if nothing else works for you. as pete said trying minocyclin would be a good idea - my bro did that and he got fixed but his acne came back less than a month after he stopped it. dans regimine also a good idea but didnt work for me... i think it will work for you tho as your isnt to severe

Share this post


Link to post
Share on other sites

Accutane can be perscribed for stubborn acne not just severe acne, which may be the case here, my doc offered it to me after 3 years of anti-biotics and the worst of my acne was never more than moderate.

Share this post


Link to post
Share on other sites

it can be precribed for potencially scarring acne.. ur acne isnt bad at all.. a grl in ma class has the same type of acne.. go on the regimen..

Share this post


Link to post
Share on other sites

I don't recommend it for you. YOU DO NOT NEED IT!!! You have a very, very,very,very,very,very small, tiny break out.

I took accutane and I definitely am pissed about it. Did it stop breakouts? Yes. But, did I get pimples after I was off it for 6 months? Yes! Did every small pimple on my cheeks turn into a red mark and then a small scar? Yes!

It has side effects. I wish I would have stayed on the other medication I was on, whatever it was called. It was a very strong penicillian and cleared up my skin great. I didn't have a mark on me. Then, like an idiot I stopped taking it because I thought I was fine. Big mistake! Thats when I broke out bad and my doctor prescribed accutane. It dried me out to the point where it burnt when I put aloe on my neck to try to moisturize.

I was great for about 6 months after my treatment was over. Then I got a couple of pimples here and there. Then, after a couple more months, every time I got a pimple on my cheek, it turned into a scar.

After looking at your pics, my advice to you is to live a healthy life. Drink lots of water, eat healthy, and exercise. Exercising will make you sweat, which is a good thing as long as you aren't eating crap. If you eat healthy, your sweat won't be full of oils and it won't make you break out. It will actually help to cleanse your pores. After you exercise, shower and wash with something gentle. Don't get obsessive with all different scrubs and soaps. Just use something gentle. I wouldn't even recommend medication, but if you do take it, just stick to something besides accutane. There is stuff that is just a strong penicillan and kills bacteria. But try just being healthy. I know its hard when you are young or in college, but try. You should definitely see results.

Well good luck. And don't obsess. It will just drive you crazy. You look good.

Share this post


Link to post
Share on other sites

IMO you don't need it. There are health risks with Accutane and it scared me so bad that even if I could afford it I wouldn't have done it. I am on Doxycycline and my skin has just gotten to about the point of where your skin is now. So I think that doxycycline would probably do a lot of good for you as well as using a package such as Clear Wear (cheap! like $5-$9 at Wal-Mart) and it gives you a 2.5% BP face scrub, a Zinc, Green Tea etc. face wash and a 2.5% BP face cream (yes the whole kit is less than $10).

Also it's helped me to drink a lot of water with lemon juice in it. It's also very cheap. Lemon juice is a bit bitter but I kinda like the taste.

And I think you're pretty so the others can go to hell. wink.gif

Share this post


Link to post
Share on other sites

You can't say that, i mean to you her acne's not that bad but it's not your life is it. accutane is very strong. basically just do it when there's not much else going on in your life. it can cure you so i think that consequences can outway the negatives. make sure you talk to a derm about it

Share this post


Link to post
Share on other sites

Granted it's not my life. I just think that you should only use accutane if you have tried all else and it has failed. Why use accutane, that has potentially serious side effects when you can use something else that has less severe possible side effects and get the same results?

Share this post


Link to post
Share on other sites

Your acne doesn't seem so bad, I think there would probably be other ways to control your acne other than accutane. But if you've already tried everything else then go ahead I guess.

Btw, from what I can see from the pictures, you look pretty cute. wink.gif

Share this post


Link to post
Share on other sites

Hi

I went to the dermatologist on Thursday and he said that accutane wasn't a good solution for my acne. He prescribed Retin A Micro and Duac again as well as Dynacin (minocycline) 50 mg 2 x a day. I went to a derm in my hometown in WV before going to the new derm in Brentwood, CA. And they both had the same opinion and prescribed the same medicines. Soo that's promising.

I am sooo emotional I wonder if it is a hormonal thing that is triggering the breakouts? Oh well...

Thank you for all of your help and opinions.

Share this post


Link to post
Share on other sites

It often times is hormonal. Acne is worse in men generally because of the male hormones. Women who get acne from what I recall have an excess of male hormones like testostirone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×